Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 75, NWS Jackson, MS

March 9, 2006Newton County, Scott County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 9, 2006, 3:17 PM CST for Newton County, Scott County, Mississippi. It was in force for 58 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 3:17 PM CST (21:17 UTC)
Expired
Mar 9, 2006, 4:15 PM CST
In force
58 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

Counties Newton County, MS, Scott County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 3:20 PM CSTTSTM WND DMG5 N Forest, MSSEVERAL TREES WERE BLOWN DOWN ALONG WITH ONE ON HOUSE DESTROYING THE STRUCTURE.
Mar 9, 3:22 PM CSTTSTM WND DMG2 Ese Forest, MSAWNING OFF A GAS STATION ALONG WITH A SIGH AND ANTENNA BLOW OVER.
Mar 9, 3:30 PM CSTTSTM WND DMG3 N Conehatta, MSTWO TIN ROOFS BLOWN OFF, SHINGLES OFF A ROOF AND A FEW TREES BLOWN DOWN.
Mar 9, 3:40 PM CSTTSTM WND DMG5 Sw Neshoba, MSHWY SIGN SNAPPED OFF.
Mar 9, 3:45 PM CSTTSTM WND DMGNewton, MSTREES DOWN. ROOF TORN OFF A HOUSE. SHED ROLLED OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 11:29 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 37 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
37 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
717 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 092117
SVRJAN
MSC101-123-092215-
/O.NEW.KJAN.SV.W.0075.060309T2117Z-060309T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
317 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF FOREST
  NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI
  THIS INCLUDES THE CITY OF NEWTON

* UNTIL 415 PM CST

* AT 317 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR FOREST...AND MOVING
  NORTHEAST AT 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CONEHATTA BY 330 PM CST...
  DECATUR BY 335 PM CST...
  UNION BY 340 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3242 8956 3223 8951 3231 8894 3257 8893
      3256 8937

$$

CME
2 follow-up statements
000 
WWUS54 KJAN 092139
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST THU MAR 9 2006

MSC123-092148-
/O.CAN.KJAN.SV.W.0075.000000T0000Z-060309T2215Z/
SCOTT MS-
338 PM CST THU MAR 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY IS CANCELLED...

THE LINE OF STORMS HAS MOVED OUT OF THE COUNTY.

LAT...LON 3257 8926 3225 8933 3231 8894 3257 8893

$$

MSC101-092215-
/O.CON.KJAN.SV.W.0075.000000T0000Z-060309T2215Z/
NEWTON MS-
338 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR
NEWTON COUNTY...

AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM UNION TO 8 MILES SOUTHWEST OF 
NEWTON...MOVING NORTHEAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DECATUR......LITTLE ROCK AND NEWTON   BY 345 PM CST...
  HICKORY BY 350 PM CST...
  CHUNKY BY 400 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3257 8926 3225 8933 3231 8894 3257 8893

$$

CME
000 
WWUS54 KJAN 092155
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CST THU MAR 9 2006

MSC101-092215-
/O.CON.KJAN.SV.W.0075.000000T0000Z-060309T2215Z/
NEWTON MS-
354 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 415 PM CST FOR
EASTERN NEWTON COUNTY...

AT 352 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM LITTLE ROCK TO 3 MILES NORTHEAST OF 
NEWTON...MOVING NORTHEAST AT 60 MPH.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3255 8913 3224 8919 3226 8893 3257 8893

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 1:25 PM CST, 1 hour 52 minutes earlier.

Area forecast discussion, Mar 9, 1:25 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
125 PM CST THU MAR 9 2006

.DISCUSSION...LATEST SATELLITE IMAGERY SHOWED A NEGATIVE TILTED
TROUGH MOVING THROUGH THE SOUTHERN PLAINS WITH A SERIES OF TORNADO
WATCH BOXES IN EFFECT AHEAD OF IT. AREA RADARS WERE PICKING UP THE
SQUALL LINE FROM NORTHWEST AND WESTERN MISSISSIPPI THROUGH EAST
LOUISIANA. SOME SUPERCELLS WERE BEGINNING TO DEVELOP AHEAD OF THE
LINE AS WELL. HAVE UPDATED ZONES TO REFLECT CANCELING NORTHWEST
PORTION OF TORNADO WATCH

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  52  82  62 / 100  19   8  41
MERIDIAN      79  53  79  60 /  88  38   9  35
VICKSBURG     78  52  83  62 / 100   9   8  43
HATTIESBURG   80  57  80  65 /  90  37  17  23
NATCHEZ       79  52  80  66 / 100   8  12  35
GREENVILLE    76  50  76  57 / 100   8   8  51
GREENWOOD     76  50  76  62 / 100  13   7  53

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR
MSZ028-MSZ029-
MSZ030-MSZ031-MSZ032-MSZ033-MSZ037-MSZ038-MSZ039-MSZ043-
MSZ044-MSZ045-MSZ046-MSZ048-MSZ049-MSZ050-MSZ051-MSZ052-
MSZ054-MSZ055-MSZ056-MSZ057-MSZ058-MSZ062-MSZ063-MSZ064-
MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ034-MSZ035-MSZ036-MSZ040-MSZ041-
     MSZ042-MSZ047-MSZ053-MSZ059-MSZ060-MSZ061.

LA...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR ARZ074-ARZ075.

&&

17
Hazardous weather outlook, Mar 9, 7:04 AM CST, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0704 AM CST THU MAR 09 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
101304-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0704 AM CST THU MAR 09 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

...THUNDERSTORMS...
WIDESPREAD SEVERE WEATHER IS EXPECTED TODAY WITH THE POTENTIAL
FOR  SIGNIFICANT SEVERE STORMS TO MOVE THROUGH THE REGION. A
DEEPENING UPPER TROUGH AND INTENSIFYING LOW PRESSURE SYSTEM WILL
PASS NORTHWEST OF THE AREA. VERY STRONG WINDS WILL DEVELOP AT ALL
LEVELS OF THE ATMOSPHERE IN RESPONSE TO THIS SYSTEM...HELPING TO
INCREASE MOISTURE AND INSTABILITY. WIDESPREAD WIND DAMAGE WILL BE
LIKELY. TORNADOES AND LARGE HAIL ARE ALSO POSSIBLE FOR THE ENTIRE
AREA.

A SQUALL LINE IS EXPECTED TO RACE THROUGH THE REGION TODAY. AT
THIS TIME...AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER LOOK TO
BE AFFECTED AROUND 10 AM WITH THE I-55 CORRIDOR AFFECTED DURING
MID AFTERNOON AND EASTERN AREAS BY LATE AFTERNOON. THE PRIMARY
RISK LOOKS TO BE EXTENSIVE DAMAGING WINDS IN EXCESS OF 70 OR 80
MPH AND LARGE HAIL. TORNADOES WILL ALSO BE POSSIBLE.

AS THE LINE OF STORMS APPROACH A FEW STORMS MAY DEVELOP AHEAD OF
THE LINE. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE LONG
TRACK SIGNIFICANT TORNADOES.

EVERYONE IS URGED TO KEEP UP TO DATE ON THE LATEST FORECASTS AND
OUTLOOKS CONCERNING THIS POTENTIAL SIGNIFICANT WEATHER OUTBREAK.

...FLOODING...
BRIEF PERIOD OF HEAVY RAINFALL WILL BE POSSIBLE FOR MUCH OF THE
AREA TODAY. THE STORM SYSTEM WAS EXPECTED TO MOVE THROUGH THE
AREA VERY QUICKLY. HOWEVER...RAINFALL AMOUNTS FROM A HALF INCH TO
AN INCH WITH ISOLATED HIGHER AMOUNTS MAY LEAD TO PONDING OF WATER
ON ROADWAYS.

...NON PRECIPITATION...
A TIGHTENING PRESSURE GRADIENT WILL LEAD TO STRONG WINDS TODAY.
EXPECT SUSTAINED WINDS NEAR 25 MPH TO DEVELOP OVER THE NORTHWEST
THIS MORNING AND CONTINUE TO SPREAD EAST THROUGH THE AFTERNOON.
SUSTAINED WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL BE LIKELY
FOR THE ENTIRE AREA BY THE AFTERNOON. HIGHER GUSTS TO 50 MPH WILL
BE POSSIBLE...HOWEVER CLOUDY SKIES SHOULD PREVENT THE HIGHER
GUSTS FROM REACHING THE GROUND. PLEASE REMEMBER THAT STRONG GUSTY
WINDS WILL BE POSSIBLE IN ADDITION TO THUNDERSTORM WIND GUSTS.

PERSONS VENTURING OUT ON TO AREA LAKES SHOULD USE EXTREME
CAUTION. SMALL CRAFT ARE LIKELY TO CAPSIZE. PERSONS DRIVING HIGH
PROFILE VEHICLES TRAVELING ON EAST TO WEST ROADWAYS SHOULD ALSO
REMAIN ALERT FOR STRONG WIND GUSTS. ANY LOOSE OBJECTS SHOULD BE
SECURED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...DAYS TWO AND THREE...FRIDAY AND SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

...DAYS FOUR THROUGH SEVEN...SUNDAY THROUGH WEDNESDAY...
AN ACTIVE WEATHER PATTERN WILL CONTINUE OVER THE REGION TO
MAINTAIN THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE WEEKEND
AND EARLY NEXT WEEK. SEVERAL DISTURBANCES WILL MOVE OVER THE
REGION FRIDAY THROUGH SUNDAY. A COLD FRONT THAT WILL MOVE INTO
THE AREA MONDAY WILL INCREASE THE CHANCE OF SEVERE STORMS.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED TODAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Mar 9, 11:03 AM CST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1103 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 AM     TSTM WND DMG     2 N BASTROP             32.80N 91.91W
03/09/2006                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES DOWN JUST NORTH OF THE TOWN OF BASTROP

&&

AG
Local storm report, Mar 9, 11:19 AM CST, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND DMG DOWNTOWN JACKSON        32.30N 90.19W
03/09/2006                   HINDS              MS   PUBLIC

            A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
            NEAR THE METRO CENTER.

&&

CLB
Local storm report, Mar 9, 11:20 AM CST, 3 hours 57 minutes before
TTAA00 KJAN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CST THU MAR 9 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1112 AM     TSTM WND GUST    2 MILES WEST OF RAYVILLE, LA (GIRARD)32.47N 91.76W
03/09/2006  50 MPH           RICHLAND           LA   AMATEUR RADIO
 POWER OUTAGES, TORRENTIAL RAINFALL - RELAYED TO OUACHITA
            PARISH EOC BY TRAINED SKYWARN SPOTTER / AMATEUR RADIO
            OPERATOR.
Local storm report, Mar 9, 12:52 PM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1252 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
03/09/2006                   FRANKLIN           LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

&&

WILSON
Local storm report, Mar 9, 2:49 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     NON-TSTM WND DMG DOWNTOWN JACKSON        32.30N 90.19W
03/09/2006                   HINDS              MS   PUBLIC

            A TREE FELL ON SOME POWER LINES CAUSING POWER OUTAGES
            NEAR THE METRO CENTER.

1054 AM     TSTM WND DMG     2 N BASTROP             32.80N 91.91W
03/09/2006                   MOREHOUSE          LA   LAW ENFORCEMENT

            TREES DOWN JUST NORTH OF THE TOWN OF BASTROP

1102 AM     TSTM WND GST     BASTROP                 32.77N 91.91W
03/09/2006  M60 MPH          MOREHOUSE          LA   OFFICIAL NWS OBS

            52 KT GUST MEASURED AT SITE K2F8...BASTROP AWOS

1130 AM     TSTM WND DMG     EUDORA                  33.12N 91.26W
03/09/2006                   CHICOT             AR   LAW ENFORCEMENT

            A FEW TREES DOWN AROUND THE TOWN OF EUDORA

1133 AM     TSTM WND DMG     2 S OAK GROVE           32.83N 91.39W
03/09/2006                   WEST CARROLL       LA   LAW ENFORCEMENT

            A FEW TREES DOWN JUST SOUTH OF OAK GROVE.

1140 AM     TSTM WND GST     BENOIT                  33.65N 91.01W
03/09/2006  E60 MPH          BOLIVAR            MS   EMERGENCY MNGR

            ESTIMATED WIND GUSTS OF 60 MPH IN TOWN OF BENOIT

1142 AM     TSTM WND DMG     3 N BENOIT              33.69N 91.01W
03/09/2006                   BOLIVAR            MS   EMERGENCY MNGR

            NUMEROUS REPORTS OF TREES AND POWER LINES DOWN NORTH OF
            BENOIT.

1145 AM     TSTM WND DMG     10 S GREENVILLE         33.24N 91.05W
03/09/2006                   WASHINGTON         MS   EMERGENCY MNGR

            18 WHEELER BLOWN OVER AT HWY 61 AND HWY 438

1158 AM     TSTM WND GST     LAKE PROVIDENCE         32.81N 91.18W
03/09/2006  E60 MPH          EAST CARROLL       LA   CO-OP OBSERVER

            COOP OBSERVER ESTIMATED WIND GUSTS UP TO 60 MPH.

1158 AM     TSTM WND DMG     2 NNW CLEVELAND         33.77N 90.74W
03/09/2006                   BOLIVAR            MS   EMERGENCY MNGR

            STRUCTURAL DAMAGE TO A TRAILER PARK NW OF CLEVELAND. ROOF
            DAMAGE OT A FEW HOUSES NNW OF CLEVELAND. NUMEROUS REPORTS
            OF POWER POLES SNAPPED OFF OF HWY 8 W OF CLEVELAND.
            REPORTS CONTINUE TO COME INTO THE EOC.

1200 PM     TSTM WND DMG     WINNSBORO               32.16N 91.72W
03/09/2006                   FRANKLIN           LA   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN.

1208 PM     TSTM WND DMG     INDIANOLA               33.45N 90.64W
03/09/2006                   SUNFLOWER          MS   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN THROUGHOUT INDIANOLA.
            SEVERE COMMS PROBLEMS IN SUNFLOWER COUNTY. NUMEROUS
            BUILDINGS AND HOMES WITH ROOF DAMAGE. STRUCTURAL DAMAGE
            TO A HOUSE...COMMUNITY BANK...AND LOCKARD ELEMENTARY IN
            INDIANOLA. THERE IS AN UNKNOWN NUMBER OF MINOR INJURIES
            AT LOCKARD ELEMENTARY.

1210 PM     TSTM WND DMG     JONESVILLE              31.62N 91.83W
03/09/2006                   CATAHOULA          LA   LAW ENFORCEMENT

            A FEW POWERLINES DOWN IN JONESVILLE.

1227 PM     TSTM WND DMG     ROLLING FORK            32.91N 90.88W
03/09/2006                   SHARKEY            MS   EMERGENCY MNGR

            SOME SHINGLES BLOWN OFF SEVERAL STRUCTURES IN ROLLING
            FORK. SKIRTING AROUND CANOPY AT THE DOUBLE QUICKSTOP BOWN
            OFF.

1240 PM     TSTM WND DMG     GREENWOOD               33.52N 90.19W
03/09/2006                   LEFLORE            MS   EMERGENCY MNGR

            POWER OUTAGES IN THE TOWNS OF GREENWOOD, SCHLATER AND
            ITTABENA.

0100 PM     NON-TSTM WND DMG FLORENCE                32.15N 90.13W
03/09/2006                   RANKIN             MS   TRAINED SPOTTER

            GRADIENT WIND DAMAGE WITH A FEW TREES AND POWER LINES
            DOWN NEAR FLORENCE.

0101 PM     TSTM WND DMG     VICKSBURG               32.33N 90.87W
03/09/2006                   WARREN             MS   BROADCAST MEDIA

            WINDOWS BLOWN OUT OF A HOUSE FROM TSTM WINDS.

0122 PM     TSTM WND DMG     2 S YAZOO CITY          32.83N 90.41W
03/09/2006                   YAZOO              MS   LAW ENFORCEMENT

            A FEW TREES DOWN ON OLD HWY 49 AND HWY 3.

0138 PM     TSTM WND DMG     15 W CANTON             32.61N 90.29W
03/09/2006                   MADISON            MS   EMERGENCY MNGR

            SEVERAL TREES AND POWER LINES DOWN IN WESTERN MADISON
            COUNTY.

0155 PM     TSTM WND DMG     GLUCKSTADT              32.52N 90.10W
03/09/2006                   MADISON            MS   EMERGENCY MNGR

            POWER LINES DOWN AROUND GLUCKSTADT.

0157 PM     TSTM WND DMG     2 N CANTON              32.64N 90.03W
03/09/2006                   MADISON            MS   EMERGENCY MNGR

            TREE DOWN ACROSS HWY 51 JUST NORTH OF CANTON. OTHER
            UNKNOWN DAMAGE REPORTED IN CANTON.

0212 PM     TSTM WND DMG     RICHLAND                32.23N 90.17W
03/09/2006                   RANKIN             MS   TRAINED SPOTTER

            ROOFING OFF OF A TRUSTMARK BANK COMING OFF.

0214 PM     TSTM WND GST     KOSCIUSKO               33.06N 89.59W
03/09/2006  E60 MPH          ATTALA             MS   EMERGENCY MNGR

            ESTIMATED WIND GUSTS OF ATLEAST 60 MPH IN KOSCIUSKO

0237 PM     HAIL             8 ESE ETHEL             33.08N 89.34W
03/09/2006  E1.00 INCH       ATTALA             MS   EMERGENCY MNGR

            EMA REPORTED QUARTER SIZE HAIL NEAR TOWN OF ETHEL

&&

WILSON

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 11:25 AM CSTSevere Thunderstorm WarningJANWashington50 min
Mar 9, 11:28 AM CSTSevere Thunderstorm WarningJANBolivar47 min
Mar 9, 11:34 AM CSTTornado WarningJANWashington41 min
Mar 9, 11:42 AM CSTTornado WarningJANBolivar35 min
Mar 9, 11:56 AM CSTTornado WarningJANSunflower49 min
Mar 9, 11:57 AM CSTSevere Thunderstorm WarningJANIssaquena, Sharkey63 min
Mar 9, 12:01 PM CSTSevere Thunderstorm WarningJANHumphreys59 min
Mar 9, 12:14 PM CSTTornado WarningJANLeflore46 min
Mar 9, 12:14 PM CSTTornado WarningJANLeflore46 min
Mar 9, 12:33 PM CSTSevere Thunderstorm WarningJANIssaquena, Warren49 min
Mar 9, 12:40 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada65 min
Mar 9, 12:47 PM CSTSevere Thunderstorm WarningJANYazoo75 min
Mar 9, 12:51 PM CSTSevere Thunderstorm WarningJANAdams, Claiborne, Jefferson54 min
Mar 9, 12:52 PM CSTSevere Thunderstorm WarningJANHolmes53 min
Mar 9, 1:07 PM CSTSevere Thunderstorm WarningJANHinds, Madison68 min
Mar 9, 1:29 PM CSTSevere Thunderstorm WarningJANMontgomery61 min
Mar 9, 1:44 PM CSTSevere Thunderstorm WarningJANAttala, Carroll, Holmes61 min
Mar 9, 1:53 PM CSTSevere Thunderstorm WarningJANWebster61 min
Mar 9, 1:56 PM CSTSevere Thunderstorm WarningJANRankin49 min
Mar 9, 2:01 PM CSTSevere Thunderstorm WarningJANAdams, Franklin, Jefferson29 min
Mar 9, 2:10 PM CSTSevere Thunderstorm WarningJANLeake65 min
Mar 9, 2:16 PM CSTSevere Thunderstorm WarningJANChoctaw40 min
Mar 9, 2:29 PM CSTSevere Thunderstorm WarningJANWinston67 min
Mar 9, 2:38 PM CSTSevere Thunderstorm WarningJANClay, Oktibbeha51 min
Mar 9, 2:44 PM CSTSevere Thunderstorm WarningJANCopiah, Simpson52 min
Mar 9, 2:51 PM CSTSevere Thunderstorm WarningJANNeshoba54 min
Mar 9, 3:00 PM CSTTornado WarningJANFranklin, Lincoln30 min
Mar 9, 3:04 PM CSTSevere Thunderstorm WarningJANLowndes, Noxubee56 min
Mar 9, 3:21 PM CSTSevere Thunderstorm WarningJANSmith54 min
Mar 9, 3:23 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence37 min
Mar 9, 3:31 PM CSTSevere Thunderstorm WarningJANKemper, Neshoba66 min
Mar 9, 3:49 PM CSTSevere Thunderstorm WarningJANJasper40 min
Mar 9, 3:52 PM CSTSevere Thunderstorm WarningJANLauderdale68 min
Mar 9, 4:00 PM CSTSevere Thunderstorm WarningJANNoxubee30 min
Mar 9, 5:59 PM CSTLake Wind AdvisoryJANBolivar, Clarke, Covington, Forrest, Humphreys, Issaquena and 7 more3 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.